Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Precaustion for HIV+ people
Nov 1, 2006

Hi Ben

Recently diagnosed HIV+ (Tcell 57 and VL 70000). Suffered from PCP pnumonia and finally feeling normal after couple of weeks of Mepron as i was allegic to bactrim. My doctor still want me to continue Mepron once a day rather than twice day.

Currently on Truvada and Sustiva. How would i know this is the right medication and what all the things i should watch out.

Iam back to work after 5 weeks. I feel good some days and some days i feel little down along with diziness(which is a side effect of sustiva).

Also iam trying to figure out what all the things i should watch out. My doctor suggest that i should do everything i used to do before i was diagnosed of HIV. For me this is kind of hard to believe as this is a deadly disease and my doc treats me like a regular disease. This is worrying me alot. He thinks iam doing fine.But iam so much worried in my mind about my disease. How to access if my doctor is doing a good job.

I dont know if iam being paranoid.

Thanks a lot Tony

Response from Dr. Young

Tony- Thank you for your post.

Sounds like your doctor is on the right track. You're on an excellent first-line treatment- one that is both very potent and very well tolerated.

The atovaquone (Mepron) that your taking is to prevent the recurrence of Pneumocystis (PCP)-- something that I'm sure you'd agree is something to avoid. Once-daily dosing is fine for the preventive treatment (but not for active pneumonia). You'll be able to stop the atovaquone once your CD4 counts rise above 200 cells.

As for what to watch out for-- first off, it's missing doses of your HIV medications. Nothing else predicts treatment failure more than missing more than ~5% of your medication doses. After that, it's really how you're feeling- fevers, weight loss, shortness of breath or frankly any other illness should be brought to your doctor's attention.

You do have a potentially very serious disease, but I'll agree with your doctor-- if you take your medications, your health (and ability to return to life, work, etc) is entirely possible.

Feel free to write me back here anytime. Best of health to you. BY



Previous
resistance
Next
What does T cell and VL really indicate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement